MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY

C.R. BARD, INC. (COVINGTON) -1018233 SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY
Catalog Number A800061
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the syringe from the surestep foley tray had hair on the cap.Fortunately, they noticed the hair before using the syringe on a patient's sterile procedure.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.1 sample were confirmed to exhibit the reported failure.The device had not met specifications.The product caused the reported failure.Visual evaluation of the returned photo sample noted one opened (with original packaging), lubcath foley tray.Visual inspection of the photo sample noted a strand of hair underneath the syringe cap.This does not meet specification per inspection procedure which states that "no hair on the product is allowed".A potential root cause for this failure mode could be "defective components from supplier / contamination".The device history record review could not be performed without a lot number.The instructions for use were found adequate and state the following: ¿intended for use in the drainage and/or collection and/or measurement of urine.Does this patient meet the cdc guidelines for indwelling urethral catheter for use? ¿ patient has acute urinary retention or bladder outlet obstruction ¿ need for accurate urine output measurements ¿ use for selected surgical procedures ¿ to assist in healing of open sacral or perineal wounds ¿ patient requires prolonged immobilization ¿ to improve comfort for end of life care caution: this product contains natural rubber latex which may cause allergic reactions.Warning: do not use if allergic to iodine.For urological use only.Warning: on catheter, do not use ointments or lubricants having a petroleum base.They will damage latex and may cause balloon to burst.¿ h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
SURESTEP¿ FOLEY TRAY SYSTEM BARD® LUBRICATH® FOLEY CATHETER TRAY
Common Device Name
FOLEY TRAY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17763785
Report Number1018233-2023-06831
Device Sequence Number7094344
Product Code EZC
UDI-Device Identifier00801741104848
UDI-Public(01)00801741104848
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA800061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer02/07/2024
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date02/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown